Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 67, NWS Eureka, CA

June 9, 2019

NWS Eureka, CA issued this small craft advisory at Jun 9, 2019, 2:04 AM PDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2019, 2:04 AM PDT (09:04 UTC)
Expired
Jun 10, 2019, 11:00 PM PDT
In force
45 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

752 
WHUS76 KEKA 090904
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
204 AM PDT Sun Jun 9 2019

PZZ470-091715-
/O.CAN.KEKA.GL.W.0028.000000T0000Z-190609T1100Z/
/O.NEW.KEKA.SE.W.0014.190609T0904Z-190610T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
204 AM PDT Sun Jun 9 2019

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Hazardous
Seas Warning, which is in effect until 5 AM PDT Monday. The Gale
Warning has been cancelled. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ475-091715-
/O.CAN.KEKA.GL.W.0027.000000T0000Z-190609T1100Z/
/O.NEW.KEKA.SC.Y.0067.190609T0904Z-190611T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
204 AM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 11 PM PDT Monday. The Gale
Warning has been cancelled. 

* WINDS...N 20 to 30 kt. Gusts to 35 kt.

* WAVES...N 10 to 12 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-091015-
/O.CAN.KEKA.SC.Y.0066.000000T0000Z-190609T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
204 AM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 


$$

PZZ450-091715-
/O.EXT.KEKA.SC.Y.0064.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino out 10 nm-
204 AM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 15 to 25 kt. Gusts to 35 kt through tonight. 
* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
8 follow-up statements
053 
WHUS76 KEKA 091554
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
854 AM PDT Sun Jun 9 2019

PZZ470-100000-
/O.CON.KEKA.SE.W.0014.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PDT Sun Jun 9 2019

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

* WINDS...N 15 to 25 kt. Local gusts to 35 kt through tonight. 

* WAVES...N 8 to 11 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ450-100000-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino out 10 nm-
854 AM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 5 to 15 kt. Local gusts to 25 kt outside Pt St George. 

* WAVES...N 5 to 7 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-100000-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

* WINDS...N 15 to 25 kt.

* WAVES...N 8 to 10 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
987 
WHUS76 KEKA 092150
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
250 PM PDT Sun Jun 9 2019

PZZ470-100600-
/O.CON.KEKA.SE.W.0014.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 PM PDT Sun Jun 9 2019

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

* WINDS...N 15 to 25 kt. Local gusts to 35 kt through tonight.

* WAVES...N 8 to 11 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ450-100600-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino out 10 nm-
250 PM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 5 to 15 kt. Local gusts to 25 kt outside Pt St 
  George.

* WAVES...N 5 to 7 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-100600-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 PM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

* WINDS...N 15 to 25 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
118 
WHUS76 KEKA 100352
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
852 PM PDT Sun Jun 9 2019

PZZ470-101200-
/O.CON.KEKA.SE.W.0014.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
852 PM PDT Sun Jun 9 2019

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...

* WINDS...N 15 to 25 kt. Local gusts to 35 kt through tonight.

* WAVES...N 8 to 11 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ450-101200-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino out 10 nm-
852 PM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 5 to 15 kt. Local gusts to 25 kt near Pt St George.
 
* WAVES...N 5 to 7 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-101200-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
852 PM PDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

* WINDS...N 10 to 20 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
035 
WHUS76 KEKA 100914
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
214 AM PDT Mon Jun 10 2019

PZZ470-101715-
/O.CAN.KEKA.SE.W.0014.000000T0000Z-190610T1200Z/
/O.EXA.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
214 AM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 11 PM PDT this evening. The
Hazardous Seas Warning has been cancelled. 

* WINDS...N 10 to 20 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-101015-
/O.CAN.KEKA.SC.Y.0064.000000T0000Z-190610T1200Z/
Pt St George to Cape Mendocino out 10 nm-
214 AM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 



$$

PZZ475-101715-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
214 AM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...N 10 to 20 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
306 
WHUS76 KEKA 101614
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
914 AM PDT Mon Jun 10 2019

PZZ470-475-110015-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
914 AM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM THIS 
EVENING...

* WINDS...N 10 to 20 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
929 
WHUS76 KEKA 102130
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
230 PM PDT Mon Jun 10 2019

PZZ475-102230-
/O.CAN.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
230 PM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 

$$

PZZ470-110530-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
230 PM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...N 10 to 20 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
054 
WHUS76 KEKA 110357
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
857 PM PDT Mon Jun 10 2019

PZZ470-110600-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
857 PM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...N 5 to 10 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
037 
WHUS76 KEKA 110550
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1050 PM PDT Mon Jun 10 2019

PZZ470-110700-
/O.EXP.KEKA.SC.Y.0067.000000T0000Z-190611T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1050 PM PDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds and seas have dropped below criteria so will allow this
small craft advisory to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 2:42 PM PDT, 11 hours 22 minutes earlier.

Area forecast discussion, Jun 8, 2:42 PM PDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
242 PM PDT Sat Jun 8 2019

.SYNOPSIS...Above normal temperatures are expected across the
region Sunday through the middle of the coming week. Otherwise,
very little precipitation is expected during the next seven days.

&&

.DISCUSSION...Mid-level heights will continue to increase over
the W Coast as an upper trough moves eastward across the inter-
mountain west and a ridge builds over the NE Pacific. Overnight
lows will be several degrees warmer tonight than they were last
night. As a result, frost is not anticipated.

Model guidance continues to show offshore flow developing at 850
mb tonight through Tuesday. A very warm airmass will develop
across the region as a result, favoring interior valley high
temperatures from 90 to 100 degrees from Sunday afternoon through
the middle of the coming week. The offshore flow regime should
also aid in shunting cool humid marine air westward away from the
coast, which will support warm temperatures along the
coast...particularly during Monday and Tuesday.

Dry conditions will generally prevail during the next seven days.
However, the GFS and ECMWF show a weak upper disturbance entering
the area mid-week. Destabilization with that feature may be
sufficient for isolated thunderstorm development over the E
mountains. /JMG&SEC

&&

.AVIATION...Mostly VFR conditions are expected today across the
forecast area as high clouds continue to pass over the region.
Ensemble, as well as, some statistical guidance show some low
clouds/stratus developing late tonight in the vicinity of Humboldt
Bay, so have included a chance in the TAFs late in the period. Some
guidance also suggested more widespread stratus development along
the coast north of Cape Mendocino, though confidence was low in
this scenario. Otherwise, gusty conditions will be possible at all
terminals through late this evening.

&&

.MARINE...Gusty north to northwesterly winds will continue through
late tonight, with gusts to Gale Force expected across the outer
waters. As a result, Gale Warnings for both outer zones are in
effect until 09/11Z. The strongest northerlies will shift farther
offshore on Sunday as a thermal trough shifts more toward the
coast or to just offshore. Winds will slowly weaken through the
day on Sunday across all zones, though steep seas are expected to
persist through early next week. Additionally, a southerly swell
will move through the waters starting late on Monday.

&&

.FIRE WEATHER...Northeasterly ridgetop winds gusting from 15 to
25 mph are forecast to occur across portions of Trinity, eastern
Mendocino, and eastern Humboldt Counties tonight. These winds
will occur in conjunction with mild temperatures and poor
overnight RH recoveries. Elevated fire weather conditions will
develop as a result, though fuel guidance indicates vegetation is
still too moist to pose a significant threat for wind driven
wildfires. /JMG&SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM Sunday for PZZ450.
     Gale Warning until 4 AM Sunday for PZZ470.
     Small Craft Advisory until 4 AM Sunday for PZZ455.
     Gale Warning until 4 AM Sunday for PZZ475.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jun 8, 2:14 PM PDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
214 PM PDT Sat Jun 8 2019

CAZ101-103-104-109-092115-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
214 PM PDT Sat Jun 8 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105>108-110>113-092115-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
214 PM PDT Sat Jun 8 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Above normal high temperatures ranging from 90 to 100 degrees are
expected from Sunday through the middle of the coming week across
the interior valleys of northwest California.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:04 AM PDTHazardous Seas WarningEKA24 hr

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.